Oklahoma, 2006

Hail in Oklahoma, May 8, 2006

May 8, 2006 · NWS TSA · 3 events in 2 counties and zones

3 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 8, 1:53 PM CST, 12 minutes earlier.

Area forecast discussion, May 8, 1:53 PM CST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
253 PM CDT MON MAY 8 2006

.DISCUSSION...
MAIN FORECAST CONCERNS IN THE SHORT TERM INVOLVE SEVERE WEATHER
POTENTIAL...ESPECIALLY LATE TUESDAY...AS WELL AS HEAVY RAIN
POTENTIAL IN THE FAR NORTH TONIGHT AND OVER MUCH OF THE AREA TUE NIGHT.

FEW ELEVATED STORMS CONTINUE ACROSS SE OKLAHOMA THIS AFTERNOON.
THERE REMAINS A SLIM CHANCE OF LARGE HAIL WITH THESE STORMS WHICH
SHOULD BE OUT OF THE AREA BY 00Z. BETTER SEVERE CHANCES WILL BE
WITH POTENTIAL MCS AFFECTING FAR NE OKLAHOMA AND NW ARKANSAS LATE
TONIGHT. 12Z MODELS OFFER A SURPRISINGLY SIMILAR SOLUTION OF
STORMS DEVELOPING ALONG DRYLINE IN WESTERN KANSAS LATE THIS
AFTERNOON THEN BLOSSOMING INTO MCS AFTER MIDNIGHT NEAR THE NOSE OF
45KT LOW LEVEL JET. THIS NOT ONLY WILL PROVIDE AMPLE SHEAR FOR A
FEW ELEVATED SEVERE STORMS...BUT LOW LEVEL MOISTURE TRANSPORT IS
IMPRESSIVE. ALTHOUGH THE HEAVIEST RAINFALL WILL LIKELY OCCUR JUST
TO OUR NORTH...6 HOUR FFG OF AROUND 2 INCHES NEAR THE KS BORDER.
WILL NOT ISSUE A WATCH AT THIS TIME BUT MAY ULTIMATELY NEED TO
INCLUDE A FEW COUNTIES ALONG THE KS BORDER AS MCS EVOLUTION
BECOMES MORE CERTAIN.

MCS WILL BE ONGOING EARLY TUESDAY MORNING AND WILL LEAVE AN
OUTFLOW BOUNDARY SOMEWHERE ACROSS EASTERN OK INTO WESTERN ARK. HOW
THIS PLAYS OUT WILL HAVE A LARGE BEARING ON SEVERE POTENTIAL TUE
AFTERNOON AND EVENING...BUT INSTABILITY WILL LIKELY BECOME VERY
IMPRESSIVE ACROSS MUCH OF THE AREA...ESPECIALLY SE OKLAHOMA. WARM
FRONT ALSO APPEARS TO BE REINFORCED OVER SE OKLAHOMA BY LATE
AFTERNOON. WHILE UPPER WINDS ARE LESS THAN IDEAL...SRH IN LOWEST
1KM NEAR SFC BOUNDARIES WOULD IMPLY A HIGH SEVERE POTENTIAL. WARM
SECTOR AIRMASS ACROSS SE WILL BE STRONGLY CAPPED BUT APPROACHING
UPPER WAVE SHOULD BE SUFFICIENT TO BREAK IT.

STORMS SHOULD DEVELOP INTO ANOTHER MCS TUE NIGHT WITH MORE SEVERE
POTENTIAL. ALSO BECOMING CONCERNED ABOUT HEAVY RAIN TUE NIGHT...
ESPECIALLY IF HEAVY RAIN FALLS IN SAME AREAS AS EXPECTED TONIGHT
AS PWAT VALUES WELL ABOVE CLIMO. SYNOPTIC COLD FRONT WILL PUSH
THROUGH BY EARLY WEDNESDAY AND END THE PRECIP FROM THE WEST. 12Z
GFS HAS TRENDED A LITTLE STRONGER WITH UPPER WAVE OVER THE MIDWEST
WED EVENING AND IF THIS CONTINUES SOME LOW POPS MAY BE NEEDED WED
EVENING IN THE NORTH.

MADE NO CHANGES TO THE EXTENDED FORECAST. DRY AND LITTLE COOLER
FOR THURSDAY...WITH THUNDERSTORM CHANCES RETURNING BY NEXT
WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   67  84  63  76 /  50  40  90  50
FSM   63  85  66  77 /  50  50  90  70
MLC   66  87  66  79 /  30  30  90  40
BVO   62  78  61  75 /  60  40  90  40
FYV   63  77  61  74 /  70  60  90  60
BYV   60  78  62  73 /  80  70  90  60
MKO   66  83  64  77 /  50  50  90  50
MIO   64  77  60  74 /  80  50  90  50
F10   67  84  63  77 /  30  30  90  40
HHW   67  92  72  83 /  20  30  60  40

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 12
LONG TERM FORECASTER ID= 14
Hazardous weather outlook, May 8, 10:10 AM CST, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1110 AM CDT MON MAY 8 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1102 AM CDT MON MAY 8 2006

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...SOUTH EAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
THUNDERSTORMS WILL MOVE ACROSS SOUTHEASTERN OKLAHOMA DURING THE
EARLY AFTERNOON. WITH CONDITIONS BECOMING MORE UNSTABLE AS SURFACE
TEMPERATURES WARM... EXPECT TO SEE ISOLATED STRONG TO SEVERE
STORMS ACROSS THE SOUTHERN PORTION OF THE FORECAST AREA. THE MAIN
THREAT FROM THIS ACTIVITY WILL BE LARGE HAIL... BRIEF HEAVY
RAIN... AND FREQUENT LIGHTNING.

IN ADDITION...THUNDERSTORMS ARE EXPECTED TO DEVELOP BY LATE
AFTERNOON OVER PORTIONS OF WESTERN KANSAS SOUTHWARD INTO THE TEXAS
PANHANDLE. AS THE LOW-LEVEL JET STRENGTHENS TO 30 TO 40 KNOTS
DURING THE EVENING...THIS ACTIVITY WILL EVOLVE INTO A COMPLEX OF
STORMS AND DROP SOUTHEAST. THUNDERSTORMS SHOULD REACH PARTS OF
NORTHEAST OKLAHOMA AROUND MIDNIGHT AND MOVE INTO NORTHWEST
ARKANSAS AFTER 3 AM. WEAKER INSTABILITY IS FORECAST OVERNIGHT
ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS...BUT MARGINALLY
SEVERE WINDS AND HAIL WILL BE POSSIBLE...ESPECIALLY IF A
SIGNIFICANT COLD POOL DEVELOPS WITH THE THUNDERSTORM COMPLEX.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED FOR OVERNIGHT ACTIVITY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...SEVERE THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS.

EXTENDED DISCUSSION...
SEVERE WEATHER POTENTIAL FOR TUESDAY WILL HINGE ON THE IMPACT OF THE
MONDAY NIGHT THUNDERSTORM COMPLEX. A THUNDERSTORM OUTFLOW BOUNDARY
IS EXPECTED TO BE SOMEWHERE ACROSS THE AREA...LIKELY ACROSS SOUTHEAST
OKLAHOMA. THIS BOUNDARY COULD BE THE FOCUS FOR ADDITIONAL
THUNDERSTORMS DURING THE DAY. AS THE LOW-LEVEL JET STRENGTHENS...ONE
OR MORE THUNDERSTORM COMPLEXES MAY DEVELOP AND MOVE ACROSS THE AREA
TUESDAY EVENING AND OVERNIGHT. GIVEN THE STRONG WIND FIELDS AND
DEGREE OF INSTABILITY...SEVERE WEATHER APPEARS LIKELY.

QUIETER WEATHER IS EXPECTED FOR LATE IN THE WEEK AS SURFACE HIGH
PRESSURE MOVES INTO THE SOUTHERN PLAINS. THUNDERSTORM CHANCES RETURN
FOR THE WEEKEND AS A SURFACE BOUNDARY APPROACHES THE AREA.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGEMENT ORGANIZATIONS SHOULD PLAN ON AN ACTIVE SEVERE
WEATHER DAY FOR TUESDAY AND TUESDAY NIGHT.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, May 8, 10:45 AM CST, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1145 AM CDT MON MAY 8 2006

OKZ049-053-081800-
CHOCTAW OK-PUSHMATAHA OK-
1145 AM CDT MON MAY 8 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 100 PM CDT
FOR THE FOLLOWING COUNTIES:

IN SOUTHEAST OKLAHOMA
     PUSHMATAHA AND CHOCTAW

AT 1145 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11
MILES NORTHWEST OF BOSWELL...MOVING EAST AT 25 MPH. A LARGE PORTION
OF PUSHMATAHA AND CHOCTAW COUNTIES WILL BE AFFECTED BY THESE STORMS
THROUGH 100 PM CDT.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Local storm report, May 8, 11:00 AM CST, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1200 PM CDT MON MAY 08 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0724 AM     NON-TSTM WND GST BRAGGS                  35.66N 95.20W
05/08/2006  E0 MPH           MUSKOGEE           OK   PUBLIC

            LARGE TREE UPROOTED

0724 AM     NON-TSTM WND DMG BRAGGS                  35.66N 95.20W
05/08/2006                   MUSKOGEE           OK   PUBLIC

            LARGE TREEE UPROOTED

&&

PBS
Special weather statement, May 8, 1:32 PM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
232 PM CDT MON MAY 8 2006

OKZ071-073-082000-
MCINTOSH OK-PITTSBURG OK-
232 PM CDT MON MAY 8 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTIES:

IN SOUTHEAST OKLAHOMA
     SOUTHERN MCINTOSH AND NORTHERN PITTSBURG

AT 232 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
WEST OF CANADIAN...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...EUFAULA...CROWDER...INDIANOLA AND
CANADIAN.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

The radar

The Tulsa radar (KINX), 108 km away, was scanning. The volume nearest the first event began at 20:03 UTC.

Open the radar archive at this moment

Event by event

3 hail. Local standard time, as filed.

Hail, Pittsburg

When
May 8, 2:05 PM CST
Where
Pittsburg County, 5 mi ENE of Canadian
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.200, -95.567

Hail, Haskell

When
May 8, 2:28 PM CST
Where
Haskell County, 3 mi N of Enterprise
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.267, -95.383

Hail, Haskell

When
May 8, 3:15 PM CST
Where
Haskell County, Stigler
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
35.250, -95.133

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5509256, 5509257, 5509258.